spacer
Home
IISc Alumni Cell
Register
Alumni Database
Informaion for Alumni
Links
Contact Us
Batchmates and Friends
Photo Gallery
You are visitor number
620628
 
















Session 1 : Technological Contributions of Academic Institutions to Rural Development

The Workshop on Technological Contributions of Academic Institutions to Rural Development was held on 12th December 2008 between 2-6 PM. As a joint effort of IISc Alumni Cell and Centre for Sustainable Technologies (CST). The Workshop was designed to create a platform for academics, philanthropists, NGO's and relevant government agencies to share their experiences in technology development/dissemination for Rural welfare and strengthen interactions and knowledge sharing between all the players. The Workshop was well attended by faculty from IISc, IIT Mumbai, IIT Madras, NGO's (example, Co-Option Technologies, Byrraju Foundation, Arghyam Foundation, ABETS), Government agencies (United Nations Solution Exchange Program, Karnataka State Council for Science & Technology, Office of the Principal Scientific Advisor, GOI), IISc alumni and students. The Workshop has initiated interactions/discussions between academics, philanthropists/NGO's and relevant government agencies involved in rural development.


The programme details are given below:

02:00 - 02:50 PM - Presentations by Academics (50 mins)
Duration Organization Speaker
2:00 - 2:10 PM IISc-Alumni Cell Prof. S. Mohan
2:10 - 2:20 PM CST-IISc Prof. Sudhakar Rao
2:20 - 2:20 PM IIT, Bombay Prof. Anil Date
2:30 - 2:40 PM IIT Madras Prof. Kalyanraman
2:40 - 2:50 PM Cardiff University Prof. H. R. Thomas
2:50 - 3:10 PM Tea Break
3:10 - 3:50 PM Presentations by NGO's/Corporate houses (40 mins)
3:10 - 3:20 PM Moderator & Resource Person, UN Solution Exchange,
ICTD Community
Mr. Rajen Varda
3:20 - 3:30 PM Maini Group Dr. S. K. Maini
3:30 - 3:40 PM CEO, Arghyam, Bangalore Ms. Sunita Nadhamuni
3:40 - 3:50 PM ACC Mr. John
Presentations by Government agencies (30 mins) 3:50 - 4:20 PM
3:50 - 4:00 PM KSCST Prof. Surappa
4:00 - 4:10 PM KREDL Mr. V. P. Hiremath
4:10 - 4:20 PM Office of the Principal Scientific Adviser to the
Govt. of India
Dr. Major S. Chatterjee
Presentations by IISc Alumni (20 mins) 4.20-4.40 PM
4:20 - 4:30 PM Co-Option Technologies Dr. Sudhakar Varanasi
4:30 - 4:40 PM Byrraju Foundation Prof. V. S. Raju
Panel Presentations (20 mins) 4:40 - 5:00 PM
4:40 - 4:50 PM Hon. Advisor, ABETS Prof. H. S. Mukunda
4:50 - 5:00 PM Former CST Chairman Prof. B. N. Raghunandan
5:00 - 6:00 PM Open discussion, road map and working group formation


Click here to view the brochure












Session 2 : A Biotech & Pharma Industry Discussion Forum Discovery to Commercialization - Opportunities and Challenges

As a part of the centenary celebration of IISc , the Alumini cell organised a half a day Biotech and Pharma discussion forum on 12th December, 2008 . The session included formal presentations by expert panelists comprising of IISc alumini, venture capitalists, strategists, licensing executives, IISc faculties, senior management executives from leading biotech and pharmaceutical companies. Around 150 participants attended this session. There were discussions on a range of topics relevant to biotechnology and pharmaceutical companies. Points regarding patenting of inventions, generating revenues, attracting corporate funding, fostering research collaborations were discussed. Personal experiences regarding establishment of biotech/pharma companies were also shared. Few of the IISc faculties also presented their experiences learnt from their corporate partnerships. This forum helped putting across both academicia and company view points about an invention.

Panelists
Dr. Chakk Ramesha, Director, Roche Pharmacuticals, USA
Dr. Ganesh M. Kishore, Managing Director, Burrill & Company, USA
Dr. Subba Rao Gunupudi, Owner & President, Dx-Sys, Inc., USA
Dr. Ravi Kiron, Managing Director, Adjuvant Global Advisors, LLC; USA

Dr. Shama Bhat, Founder, Chairman and MD, Bhat Biotec., India
Dr. V. N. Balaji, Chief Scientific Mentor, Jubilant Biosys Ltd, India
Dr. H. S. Subramanya, VP, Aurigene Discovery Technologies Ltd, India
Dr. R. Rajagopalan, CSO, Madras Diabetes Research Foundation, India

Dr. Ram Rajsekharan, Professor, Biochemistry, IISc, India
Dr. P. N. Rangarajan, Professor, Biochemistry, IISc, India
Dr. Rajan Dighe, Professor, MRDG, IISc, India
Dr. M. S. Shaila, Professor, MCB, IISc, India

Moderator
Dr. Krishnan Nandabalan, President and CEO, Bioxcel Corp., USA

Organizers
Dr. Surya Sankuratri, Director, Roche Pharmaceuticals, USA
Dr. H. S. Savithri, Professor, Biochemistry, IISc, India


Click here to view the brochure

Click here to view more photographs of this Workshop













Session 4 : A Biotech & Pharma Industry Discussion Forum: Discovery to Commercialization

The Indian Institute of Science has been a premier institute of India, shaping the future of hundreds of students every year. With the increasing challenges, avenues as well as opportunities in the field of biological sciences, it has become a necessity to guide the students to better understand their interests and pursue a career of their Interest in academia or industry. Towards this the Alumni Cell (IISc) took a challenging step forward and organized for the first time ever, a Biotech and Pharma discussion forum on 13th December, 2008 at IISc as a part of Centenary year celebrations. An interactive session was held which saw active participation of IISc alumni, CEO's of about fifteen leading Biotech and Pharma companies from Indian and abroad, faculties from IISc and about 275 students of the Biological division of IISc. As expected, the discussion turned out to be a great success as students benefited immensely by listening to some personal and professional experiences of eminent CEO's and Scientists. Indeed this forum will now be a platform for IISc students to help them perform even better and make Institute as well India proud.

Points Discussed during the meeting:

The life science industry offers a plethora of opportunities not only in research but also in management, finances, and intellectual property rights, clinical trials, manufacturing, sales and marketing. This forum provided an opportunity for students to meet and hear from entrepreneurs of various Biotech and Pharma industries. Given the rapid growth of life sciences industry in India and across the world, an understanding of the nature and existence of these career opportunities may empower decision making in choosing a professional career.


o Areas of opportunities

o Myths of working in industry

o Personal experiences of IISc alumni working in industry

o Question and Answer session

There is now a much clearer picture of how this tradition of interaction between IISc alumni and Students of IISc will continue. IISc Alumni cell has given concrete bridge between Alumni and Students through this event.

For the benefit of students the Alumni Cell has taken primary initiatives. Alumni Cell has extended its support to the students by forming a committee with Prof. H.S. Savitri and Prof. Utpal Tatu, faculty from the Dept. of Biochemistry as the organizers and in charges of this Biotech and Pharma forum. Alumni Cell and faculty conveners have arranged to conduct web conferences thereby connecting our Alumni abroad with students of IISc helping in regular direct interaction with the alumni and better guidance. In future similar interactive sessions are being planned for discussions with alumni with successful academic and industry careers abroad.


Click here to view the brochure

Click here to view more photographs of this Workshop















© 2007-2008 IISc Alumni Cell. All Rights Reserved. Credits: Mani, Mahesh, Megha, Raghav, Sujit, Suri.
spacer